MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921320
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteroscopy procedure in the common bile duct, performed on (b)(6)2023.During the procedure, when the stent was advanced for deployment, it was noticed that the stent buckled.Another polaris ultra ureteral stent was opened and used to successfully complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040601 captures the reportable event of stent buckled material inside the patient.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040601 captures the reportable event of stent buckled material inside the patient.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the bladder coil was buckled/accordion.The suture and the positioner were not returned.During the functional test, a mandrel of 0.039" was used and passed through the stent successfully without resistance.No other problems with the device were noted.No other problems with the device were noted.Based on the product analysis performed, the problem could possibly be caused by operational factors, interaction of the device between the positioner and the guide wire, while the device was used, such as excess of force applied over the device during the procedure.These conditions could have contributed to the failure.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteroscopy procedure in the common bile duct, performed on (b)(6) 2023.During the procedure, when the stent was advanced for deployment, it was noticed that the stent buckled.Another polaris ultra ureteral stent was opened and used to successfully complete the procedure.There were no patient complications reported as a result of this event.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17100593
Report Number3005099803-2023-02960
Device Sequence Number13936192
Product Code FAD
UDI-Device Identifier08714729124429
UDI-Public08714729124429
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberM0061921320
Device Catalogue Number192-132
Device Lot Number0031148462
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date07/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown